Tomoyuki Hioki1*, Kohei Goto2 and Michiya Masue2
1Department of Dermatology, Kizawa Memorial Hospital, Minokamo, Japan 2Department of Pediatrics, Kizawa Memorial Hospital, Minokamo, JapanFulltext PDF
A 32-year-old woman with atopic dermatitis was applied for the Pfizer-BioNTech COVID-19 vaccine in our hospital. She had a history of severe allergic reactions to cosmetics on her face. Five minutes after intramuscular injection of 0.3 ml vaccine, the patient complained of pharyngeal discomfort and respiratory symptoms (continuous coughing, wheezing, and dyspnea). We diagnosed her with anaphylaxis. She was tested skin prick tests to detect whether the allergic reactions are caused by polyethylene glycol, and showed positive. Our patient had atopic dermatitis, and we speculated that she was to be exposed percutaneously to PEG through cosmetics daily and sensitized.
COVID-19; mRNA vaccines; Anaphylaxis; Polyethylene glycol; Skin prick test
Hioki T, Goto K, Masue M. Anaphylaxis to COVID-19 mRNA Vaccine in a Japanese Woman: A Positive Case of Skin Prick Testing for Polyethylene Glycol. Ann Clin Case Rep. 2022; 7: 2158..